| Model Number |
5532-G-416 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Aspiration/Inhalation (1725); Inflammation (1932); Pain (1994); Ambulation or Postural Difficulties (2544)
| Date of Event |
05/13/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
Event or Problem Description
Information received includes a report of a follow-up visit on (b)(6) 2015.Noted in the report: "the patient presents today with a small area with scant drainage every two or three days on the inferior aspect of her incision.Most likely due from the retained stitch which is exposed.The stitch was removed today.Under sterile technique, the left knee was aspirated today yielding only a small amount of serosanguineous fluid.".
Event or Problem Description
Additional Manufacturer Narrative
Reported event: an event regarding patient factors is reported involving triathlon insert.The event was confirmed based on medical review, but no device specific failure modes were identified or confirmed.Method & results: product evaluation and results.Product inspection: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.Clinical review: a review of the provided medical records and/or x-rays by a clinical consultant stated that : the following adverse events were identified: left: failed patella component with resection arthroplasty, revision left knee, periprosthetic infection, multiple aspirations and infection.Right: patella component failure and revision, 2nd revision for knee dislocation and patella tendon rupture.Conclusion of assessment: the mechanisms of failure and causes of revision in both knees appeared dynamic and unrelated to the implants.This was a very complicated case in a patient with multiple comorbid conditions.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the event was reported about patient factors is reported involving triathlon insert.The event was confirmed based on medical review, but no device specific failure modes were identified or confirmed.The exact cause of the event could not be determined because insufficient information was provided.Further information is needed to complete the investigation for determining its root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.